1st Workshop on Multi-Paradigm Multi-Scale Modeling in the Computational Materials Design Facility (CMDF)


 
Talks marked by asterisk *:  30 min talks given by senior people

 

August 23 (Tuesday)

 

 

 

DAY 1

 

Beckman Institute (building #74) room 134 (Beckman Auditorium)

Time

 

Speaker

 

Title

 

 

 

 

 

Session 1:  Introduction

 

 

Chair:  Sergey Zybin

 

 

 

 

 

 

 

 

 

08:30-08:45

 

William A. Goddard

 

Overview over Caltech's MSC's activities

08:45-08:55

 

Emily B. Abbott

 

Opening Remarks by the Associate Director of Corporate Relations (CaltechI)

08:55-09:35* (40 mins)

 

Markus J. Buehler

 

Introduction and Overview: Multi-scale multi-paradigm modeling in CMDF

09:35-09:50

 

Richard P. Muller

 

Python in scientific computing:  Historical perspective

 

 

 

 

 

Session 2:  Computational aspects:  Data structures, performance and large-scale computing

Chair:  Jonas Oxgaard

 

 

 

 

 

 

 

 

09:50-10:05

 

Jef Dodson

 

Extended OpenBabel XOB:  CMDF’s central data structure

10:05-10:20

 

Lei Pan

 

Parallelization strategies in Python:  Large-scale applications of CMDF

10:20-10:40 (20 mins)

 

Joey Czikmantory

 

The WIGLAF GUI Internet Hookup for CMDF

 

 

 

 

 

10.40-11.00

 

Coffee and tea break (20 min)

 

 

 

 

 

Session 3:  Scale coupling and applications:  From QM to macroscale (part I)

Chair:  Mario Blanco

 

 

 

 

 

 

 

 

 

11:00-11:30*

 

Adri C.T. van Duin

 

Reactive force fields:  A new link from QM to MM

11:30-11:45

 

Si-ping Han

 

Incorporating ReaxFF into CMDF and applications

11:45-12:00

 

Daniel Yi

 

Time acceleration methods in CMDF:  The temperature accelerated dynamics method (TAD)

12:00-12:15

 

Julius Su

 

eFF, a Force Field with Electrons

12:15-12:45* (30 mins)

 

Vaidehi Nagarajan

 

Application of CMDF in modeling of biological systems:  Status and Outlook

12:45-01:00

 

Victor Kam

 

The CMDF SCREAM method:  A new approach to place side chains

01.00-01:15

 

John A. Wendel

 

The DOCKING procedure in CMDF

 

 

 

 

 

01:15-02:00

 

Lunch break (BI courtyard; sandwhich catering)

 

 

 

 

 

Session 3:  Scale coupling and applications:  From QM to macroscale (part II)

Chair:  Mario Blanco

 

 

 

 

 

 

 

 

 

02:00-02:15

 

Li Tao

 

Coupling of DREIDING and ReaxFF and applications to biological systems

02:15-02:45*

 

Valeria Molinero

 

Mesoscale modeling of carbohydrates :  Moving from atoms to beads

02:45-03:00

 

Tod Pascal

 

Mesoscale DNA simulations

03:00-03:15

 

Barry Olafson

 

The Molscape GUI module for CMDF and bio-applications

03:15-03:45*

 

Alberto Cuitino

 

Bridging to the continuum scale and ferroelectrical applications

03:45-04:15*

 

Santiago Solares

 

An application of multi-scale modeling: From quantum mechanics to classical mechanics

 

 

 

 

 

04:15-04:30

 

Coffee and tea break (15 min.)

 

 

 

 

 

Session 4:  Novel computational approaches and prediction of properties of complex materials

Chair:  Weiqiao Deng

 

 

 

 

 

 

 

 

 

04:30-05:00*

 

Paul von Allmen

 

EZTB in CMDF and Sensitivity Analysis

05:00-05:15

 

Fabiano Oyafuso

 

Calculations of Thermal Conductivity

05:15-05:35 (20 mins)

Hatem Helal

 

The Jaguar module in CMDF and application to modeling LE4

05:35-05:50

 

Frank Ducheneux

 

Implicit solvation methods for discrete systems

05:50-06:05

 

Qingsong Zhang

 

The pQEq force fields

06:05-06:20

 

Chris George

 

I-V calculations in CMDF

06:20-06:35

 

Seungwon Lee

 

Thermoelectrical properties of Bi2Te3, Sb2Te3

 

 

 

 

 

06:35-07:15

 

Valeria Molinero (Caltech),

Panel discussion:  New trends and challenges in multi-scale modeling

 

 

Paul von Allmen (JPL), and

 

 

Ioana Cozmuta (NASA Ames)

 

 

Markus J. Buehler (Caltech)

 

 

 

 

 

07:15-07:20

 

Markus J. Buehler

 

Closing remarks

 

 

 

 

 

Starting 7:30

 

Dinner (Burger Contintental;  535 S. Lake Ave, Pasadena, 91101, CA; Phone (626) 792-6634)

 

 

 

 

 

August 24 (Wednesday)

 

 

 

 

 

 

 

DAY 2:  Training sessions

Beckman Institute (building #74) room 115 BI

Time

 

Speaker

 

Title

 

 

 

 

 

09:00-09:15

 

Markus J Buehler

 

Opening remarks

 

 

 

 

 

09:15-11:15

 

Markus J Buehler,
Jef Dodson,
Joey Czikmantory

 

Visual demonstrations of the CMDF framework

 

 

How to interface your C, C++ and FORTRAN code with Python

 

 

How to integrate your code into CMDF:  The three step procedure

 

 

How to integrate your standalone executable code into CMDF

 

 

Demonstration of the CMDF web interface WIGLAF:  How to integrate your code into WIGLAF

 

 

How to write CMDF Python scripts:  Modeling cracking of silicon

 

 

 

 

 

Lunch

 

Pizza served in 115 BI

 

 

 

 

 

 

12.30-04:00

 

Various

 

Training sessions in the BI sub-basement